Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Selective ultrafilters and $\omega\longrightarrow(\omega)^\omega$

Author: Todd Eisworth
Journal: Proc. Amer. Math. Soc. 127 (1999), 3067-3071
MSC (1991): Primary 04A20
Published electronically: April 23, 1999
MathSciNet review: 1600136
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Mathias (Happy families, Ann. Math. Logic. 12 (1977), 59-111) proved that, assuming the existence of a Mahlo cardinal, it is consistent that CH holds and every set of reals in $L(\mathbb{R})$ is $\mathcal{U}$-Ramsey with respect to every selective ultrafilter $\mathcal{U}$. In this paper, we show that the large cardinal assumption cannot be weakened.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 04A20

Retrieve articles in all journals with MSC (1991): 04A20

Additional Information

Todd Eisworth
Affiliation: Institute of Mathematics, The Hebrew Univeristy, Jerusalem, Israel

PII: S 0002-9939(99)04835-2
Keywords: Selective ultrafilters, Ramsey's theorem, Mahlo cardinals
Received by editor(s): December 29, 1995
Received by editor(s) in revised form: December 10, 1997
Published electronically: April 23, 1999
Additional Notes: This research is part of the author’s Ph.D. dissertation written at the University of Michigan under the supervision of Professor Andreas Blass. The author would like to thank the referee for his tips on streamlining the proof.
Communicated by: Andreas R. Blass
Article copyright: © Copyright 1999 American Mathematical Society